Alert archive / Nebraska / Wind Chill Advisories in 2015

Wind Chill Advisory 1, NWS North Platte, NE

January 3, 201526 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 3, 2015, 7:33 PM MST for 26 counties in Nebraska. It took effect at Jan 3, 2015, 11:00 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2015, 7:33 PM MST (02:33 UTC)
In effect from
Jan 3, 2015, 11:00 PM MST
Expired
Jan 4, 2015, 11:00 AM MST
In force
12 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS43 KLBF 040233
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CST SAT JAN 3 2015

...SNOW AND BLOWING SNOW REDUCING VISIBILITIES TONIGHT ACROSS THE
CENTRAL AND EASTERN SANDHILLS WITH DANGEROUS WIND CHILLS
DEVELOPING TONIGHT...

SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO A MILE OR LESS
THIS EVENING ACROSS THE CENTRAL AND EASTERN SANDHILLS. AS THE SNOW
ENDS...TEMPERATURES WILL FALL BELOW ZERO...HOWEVER THE WINDS WILL
REMAIN GUSTY. THE COMBINATION OF WINDS AND COLD TEMPERATURES WILL
PRODUCE DANGEROUS WIND CHILLS THAT WILL CONTINUE INTO SUNDAY
MORNING.

NEZ004-022-023-056-094-041645-
/O.CAN.KLBF.WW.Y.0001.000000T0000Z-150104T1800Z/
/O.NEW.KLBF.WC.Y.0001.150104T0600Z-150104T1800Z/
SHERIDAN-GARDEN-GRANT-DEUEL-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...CHAPPELL...BIG SPRINGS...CODY...MERRIMAN...KILGORE
733 PM MST SAT JAN 3 2015

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

* TIMING...DANGEROUS WIND CHILL VALUES LATE THIS EVENING THROUGH
  SUNDAY MORNING.

* WINDS...NORTHWEST WINDS OF 5 TO 15 MPH.

* WIND CHILL...VALUES WILL FALL TO BETWEEN 20 AND 29 DEGREES BELOW
  ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NEZ005>010-024>029-035>038-057>059-069>071-041645-
/O.CON.KLBF.WW.Y.0001.000000T0000Z-150104T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
833 PM CST SAT JAN 3 2015 /733 PM MST SAT JAN 3 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY. 

* TIMING...SNOW AND BLOWING SNOW TO CONTINUE THROUGH LATE EVENING.
  BLOWING SNOW MAY LINGER OVERNIGHT. DANGEROUS WIND CHILL READINGS
  WILL DEVELOP THIS EVENING AND CONTINUE INTO SUNDAY MORNING.

* SNOW ACCUMULATIONS...1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS.
 
* WIND...NORTH AT 25 TO 35 MPH WITH GUSTS TO 40 MPH DIMINISHING 
  TONIGHT. 

* IMPACTS...TRAVEL WILL REMAIN BECOME DIFFICULT AS THE SNOW
  GRADUALLY ENDS OVERNIGHT. VISIBILITIES AS LOW AS 1 MILE OR LESS
  IN OPEN AREAS. WIND CHILL READINGS OF 20 BELOW TO 29 BELOW ZERO
  ARE EXPECTED TONIGHT THROUGH SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

VERY COLD TEMPERATURES AND WIND WILL COMBINE TO CREATE BITTERLY
COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE TO PROTECT EXPOSED SKIN AND WEAR LAYERED
CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROM
FROSTBITE AND HYPOTHERMIA AS WELL. BE SURE TO PROVIDE SHELTER FOR
THEM.

&&

$$

KAR
2 follow-up statements
302 
WWUS43 KLBF 040607
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1207 AM CST SUN JAN 4 2015

...DANGEROUS WIND CHILLS LIKELY OVERNIGHT...

.BITTERLY COLD TEMPERATURES AND BREEZY NORTHERLY WINDS...WILL
COMBINE TO PRODUCE WIND CHILLS OF 20 TO 29 BELOW ZERO THROUGH
SUNDAY MORNING.

NEZ005>010-024>029-035>038-057>059-069>071-041800-
/O.CAN.KLBF.WW.Y.0001.000000T0000Z-150104T1800Z/
/O.EXA.KLBF.WC.Y.0001.000000T0000Z-150104T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
1207 AM CST SUN JAN 4 2015 /1107 PM MST SAT JAN 3 2015/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* TIMING...DANGEROUS WIND CHILL VALUES WILL CONTINUE THROUGH SUNDAY
  MORNING.

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH.

* WIND CHILL...VALUES WILL FALL TO BETWEEN 20 AND 29 DEGREES 
  BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&


$$

NEZ004-022-023-056-094-041800-
/O.CON.KLBF.WC.Y.0001.000000T0000Z-150104T1800Z/
SHERIDAN-GARDEN-GRANT-DEUEL-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...CHAPPELL...BIG SPRINGS...CODY...MERRIMAN...KILGORE
1107 PM MST SAT JAN 3 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

* TIMING...DANGEROUS WIND CHILL VALUES WILL CONTINUE THROUGH SUNDAY
  MORNING.

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH.

* WIND CHILL...VALUES WILL FALL TO BETWEEN 20 AND 29 DEGREES 
  BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

BUTTLER
642 
WWUS43 KLBF 041759
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1159 AM CST SUN JAN 4 2015


NEZ004>010-022>029-035>038-056>059-069>071-094-041900-
/O.EXP.KLBF.WC.Y.0001.000000T0000Z-150104T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
1159 AM CST SUN JAN 4 2015 /1059 AM MST SUN JAN 4 2015/

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/
TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/
TODAY. 

TEMPERATURES WILL CONTINUE TO RISE TODAY...AND WIND CHILL VALUES
HAVE ALREADY WARMED ABOVE CRITERIA SO THE ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

MASEK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 4:56 PM MST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 3, 4:56 PM MST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CST SAT JAN 3 2015

.SYNOPSIS...
ISSUED AT 342 PM CST SAT JAN 3 2015

COLD FRONT HAS PUSHED INTO KANSAS WITH GUSTY NORTHERLY WINDS ACROSS
THE CWA IN ITS WAKE. IN ADDITION THERE IS A SWATH OF SNOW MOVING SE
ACROSS THE AREA. THE COMBINATION OF WIND AND SNOW...FALLING AND
EXISTING ON THE GROUND...IS CREATING TREACHEROUS DRIVING CONDITIONS
DUE TO REDUCED VISIBILITIES. MANY REPORTS OF LESS THAN A MILE AND
SEVERAL A QUARTER MILE OR LESS. AFTER HIGHS TOPPED OUT AROUND
30...THEY HAVE FALLEN INTO THE TEENS AND SINGLE DIGITS ABOVE
ZERO.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 342 PM CST SAT JAN 3 2015

THIS EVENING WILL CONTINUE TO SEE THE STRONG NORTHERLY WINDS AND
SNOW...PRODUCING LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS.
A WINTER WEATHER ADVISORY IS ONGOING AND NO CHANGES NEEDED. TOTAL
SNOW AMOUNTS OF 1 TO 2 INCHES STILL LOOK GOOD...HOWEVER COULD SEE A
FEW REPORTS ACROSS THE SOUTHEASTERN PANHANDLE INTO SW NEB WHERE A
LITTLE OVER 2 INCHES IS POSSIBLE. LESSER AMOUNTS OVER N CENTRAL.

NEAR TERM MODELS ARE IN AGREEMENT MOVING THE SYSTEM QUICKLY TO THE
SE WITH MOST OF THE SNOW EXITING TO THE SOUTHEAST BY 06Z. THE WINDS
CONTINUE A LITTLE LONGER AND COULD SEE SOME LINGERING BLOWING
SNOWING AND REDUCED VISIBILITIES. MORE OF A CONCERN IS A SHIFT IN
FOCUS TO TEMPERATURES AND WIND CHILLS. TEMPS HAVE ALREADY FALLEN
INTO THE SINGLE DIGITS AND TEENS AND AS ARCTIC HIGH BUILDS SOUTH
INTO THE REGION TOWARDS MORNING...SINGLE DIGITS AND TEENS BELOW ZERO
ARE LIKELY. THIS WILL COMBINE WITH THE WINDS TO PRODUCE AT LEAST
ADVISORY WIND CHILLS...-20 TO -30 F. THIS WILL NEED TO BE MONITORED
CLOSELY. GENERALLY EXPECT SOME AREAS TO DROP TO NEAR -30 F THE HOLD
STEADY AS TEMPS CONTINUE TO FALL BUT WINDS WEAKEN. THE WINTER
WEATHER ADVISORY COVERS THE BITTER COLD WIND CHILLS...ALTHOUGH ONCE
THE SNOW/BLOWING SNOW ENDS...A CHANGE TO JUST A WIND CHILL ADVISORY
IS POSSIBLE.

SUNDAY WILL BE A VERY COLD BUT DRY DAY. 850 MB TEMPS WILL ONLY BE IN
THE -14 TO -18 C RANGE...AND WITH THE EXISTING SNOW PACK...TEMPS NOT
GOING TO GET VERY HIGH. GUIDANCE IS IN THE SINGLE DIGITS AND SEE
THIS AS THE BEST CASE SCENARIO. A WEAK DISTURBANCE MOVES IN FROM THE
NW WHICH SHOULD BRING SOME MORE CLOUDS. THE CLOUDS WILL LIMIT THE
MIXING AND WOULD NOT BE SURPRISED TO SEE A LOCALIZED HIGH NEAR ZERO.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 342 PM CST SAT JAN 3 2015

AS A SURFACE LOW DEVELOPS OVER MONTANA AND MAKES ITS WAY ACROSS THE
DAKOTAS...WARM ADVECTION WILL GENERATE LIFT ACROSS CENTRAL AND
WESTERN NEBRASKA MONDAY. CROSS-SECTIONS THROUGH WESTERN NEBRASKA
SHOW ISENTROPIC LIFT IN THE 295-315K LAYER...BUT THE CROSS-SECTION
ACROSS THE WEST ALSO SHOWS A DRY...ABOVE FREEZING...LAYER JUST UNDER
THE LIFTED LAYER. HOWEVER...THE WET BULB TEMPERATURE IN THAT LAYER
IS -5C OR LOWER AND THE LAYER WILL COOL AS PRECIPITATION FALLS INTO
IT. HOWEVER...THE AIR IS STILL VERY DRY AND WOULD LIMIT ANY
PRECIPITATION THAT MIGHT REACH THE GROUND. THE STATISTICAL OUTPUT
FROM THE NAM AND GFS REFLECT THIS AS THEY KEEP THE PRECIPITATION
CONFINED TO THE AREA NORTH AND EAST OF A VALENTINE-THEDFORD-BROKEN
BOW LINE AND PROBABILITY AT OR BELOW 20 PERCENT. FOR TUESDAY AND
TUESDAY NIGHT...AN UPPER TROUGH WILL PRODUCE SOME FRONTOGENETIC
FORCING IN THE 280-300K LAYER ACROSS THE NEBRASKA SANDHILLS. THIS
WILL RAISE THE POSSIBILITY OF LIGHT SNOW AGAIN.

TEMPERATURES MONDAY WILL NOT BE AS COLD AS THOSE SUNDAY...BUT COLDER
AIR WILL RETURN ONCE MORE IN THE WAKE OF THE STORM SYSTEM AS IT GOES
ON ACROSS TO THE MISSISSIPPI VALLEY AND BEYOND. THE PREVAILING TRACK
OF THE COLD AIR MASSES WILL KEEP THE COLDEST AIR IN CENTRAL AND
EASTERN NEBRASKA.

RETURN FLOW ALONG THE LEE SIDE TROUGH WILL BRING A BRIEF THAW
THURSDAY AS A WARM FRONT MAKES ITS WAY TO THE NORTHEAST.

TOWARD THE END OF THE WEEK...CYCLOGENESIS IN SOUTHEAST COLORADO WILL
CREATE GOOD WARM ADVECTION AND BRING A POSSIBILITY OF SNOW TO
CENTRAL AND WESTERN NEBRASKA ONCE AGAIN FRIDAY NIGHT AND SATURDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 551 PM CST SAT JAN 3 2015

MVFR CONDITIONS FOR THE KLBF AND KVTN TERMINALS TO BEGIN THE TAF
PERIOD. SNOW AND BLOWING SNOW WITH VISIBILITIES RANGING FROM 1 TO
2SM WILL IMPROVE AS SNOW ENDS BY 03Z AND CEILINGS TO IMPROVE TO
VFR. WINDS 34020G30KT WILL ALSO DIMINISH TO 33010KT BY 06Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON CST /11 AM MST/ SUNDAY FOR
NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...SPRINGER
AVIATION...ROBERG
Hazardous weather outlook, Jan 3, 2:58 PM MST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CST SAT JAN 3 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-042200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
358 PM CST SAT JAN 3 2015 /258 PM MST SAT JAN 3 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

LIGHT SNOW...BITTERLY COLD TEMPERATURES AND STRONG NORTHERLY
WINDS EXPECTED THROUGH THIS EVENING. AREAS OF BLOWING SNOW THIS
EVENING. OVERNIGHT...WIND CHILLS OF -15 TO -30 ARE FORECAST ACROSS
ALL OF WESTERN AND NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BITTERLY COLD WIND CHILLS OF -15 TO -30 ARE EXPECTED SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Jan 3, 2:56 PM MST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     SNOW             9 ENE ELSMERE           42.21N 100.02W
01/03/2015  E1.0 INCH        BROWN              NE   CO-OP OBSERVER

            VISIBILITIES REDUCED TO AROUND 200 YARDS AT TIMES.

&&

MOLDAN
Local storm report, Jan 3, 3:48 PM MST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     SNOW             BRADY                   41.02N 100.37W
01/03/2015  E0.0 INCH        LINCOLN            NE   911 CALL CENTER

            US HWY 30 BETWEEN BRADY AND MAXWELL HAS A THIN GLAZE OF
            ICE ON THE ROAD FROM SNOW BLOWING ACROOS THE ROADWAY.
            MODERATE TO HEAVY SNOW WAS FALLING AT THE TIME OF THE
            REPORT.

&&

MOLDAN
Local storm report, Jan 3, 4:09 PM MST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     SNOW             ATKINSON                42.53N 98.98W
01/03/2015  E2.0 INCH        HOLT               NE   CO-OP OBSERVER

            VISIBILITY REDUCED TO A QUARTER MILE.

&&

ROBERG
Local storm report, Jan 3, 4:10 PM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
510 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     SNOW             BRADY                   41.02N 100.37W
01/03/2015  M0.4 INCH        LINCOLN            NE   CO-OP OBSERVER

            VISIBILITY REDUCED TO A QUARTER MILE.

&&

ROBERG
Local storm report, Jan 3, 4:29 PM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
529 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     SNOW             8 WSW CALLAWAY          41.25N 100.06W
01/03/2015  E0.5 INCH        CUSTER             NE   CO-OP OBSERVER

            VISIBILITY REDUCED TO 100 YARDS AT TIME OF REPORT.

&&

ROBERG
Local storm report, Jan 3, 6:05 PM MST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     SNOW             3 ENE NORTH PLATTE      41.15N 100.72W
01/03/2015  E1.2 INCH        LINCOLN            NE   OFFICIAL NWS OBS

            SNOW BEGAN FALLING BETWEEN 2-3PM CST, AND HAS BEEN
            SNOWING MODERATELY AT TIMES. NORTHERLY WINDS OF 20-30 MPH
            AND GUSTS OF 40 MPH ARE MAKING SNOW MEASUREMENTS
            DIFFICULT AT BEST. SNOW DRIFTS IN AREAS ARE APPROACHING 1
            TO 1.5 FEET.

&&

MOLDAN

Nearby

Wind Chill Advisories in Nebraska, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.